MAUDE Adverse Event Report: ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number 1080170
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
(2nd device/event).An end user reported an issue with a temporary, non-tunneled 14f x 15cm basic schon catheter.The patient had the catheter placed on (b)(6) 2020, however, after several minutes of treatment, blood was noted to be dripping from the arterial port of the catheter.A pinprick sized hole was discovered.The patient required replacement of the catheter the following day, on (b)(6) 2020.When the patient returned for treatment on (b)(6) 2020, blood was found to be leaking again, except from the venous port.A small slit was discovered in the catheter line.The patient then had to have a 3rd catheter placed.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint of a hole in extension leg tubing near arterial port could not be confirmed as no sample was returned or photographic evidence was provided.Without receiving product sample for evaluation, a root cause of this event cannot be determined.(b)(6) was sent to the device manufacturer for dhr review of reported device lot number.See scar response for details.Per supplier: "no samples nor pictures were provided for failure mode evaluation and root cause analysis; therefore, the customer complaint cannot be fully analyzed to confirm the existence of the reported failure mode; regardless that fact, an investigation will be conducted based on complaint description provided by customer." a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, which is supplied to the end user with states; "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SCHON XL DIALYSIS CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10572738
Report Number1319211-2020-00061
Device Sequence Number19601431
Product Code MSD
UDI-Device IdentifierH787108017015
UDI-PublicH787108017015
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Catalogue Number1080170
Device Lot NumberMNRL670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1